Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 119, NWS St. Louis, MO

October 10, 2018Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 10, 2018, 1:34 AM CDT for Lewis County, Missouri. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2018, 1:34 AM CDT (06:34 UTC)
Expired
Oct 10, 2018, 10:40 AM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 13.55 ft at Oct 11, 2018, 2:00 AM CDT.

actionminormoderate101510/1010/11
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

068 
WGUS43 KLSX 100634
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
134 AM CDT Wed Oct 10 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  North Fabius River near Ewing

  Middle Fabius River near Ewing

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours and near 1 inch forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-110634-
/O.NEW.KLSX.FL.W.0119.181010T0634Z-181014T1708Z/
/EWNM7.1.ER.181010T0510Z.181012T0000Z.181013T1708Z.NO/
134 AM CDT Wed Oct 10 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North Fabius River near Ewing
* until Sunday afternoon.
* At 12:30 AM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 13.7 feet by tomorrow evening. 
  The river is forecast to fall below flood stage Saturday early 
  afternoon.
* Impact:  At 14.0 feet...Left bank begins to flood near Monticello.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/11  10/12  10/13  10/14  10/15

North Fabius River
  Ewing           11.0   11.49      10.5   13.3   13.4   11.6    9.0


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-110634-
/O.NEW.KLSX.FL.W.0120.181010T0634Z-181014T0237Z/
/EWMM7.1.ER.181010T0416Z.181011T0600Z.181013T0237Z.NO/
134 AM CDT Wed Oct 10 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing
* until Saturday evening.
* At 12:30 AM Wednesday the stage was 12.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 15.7 feet by after midnight 
  tonight. The river is forecast to fall below flood stage Friday 
  before midnight.
* Impact:  At 15.7 feet...Right bank overflows upstream of bridge near
  the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/11  10/12  10/13  10/14  10/15

Middle Fabius River
  Ewing           12.0   12.94      13.6   15.6   14.8    9.5    6.5


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
3 follow-up statements
304 
WGUS83 KLSX 100722
FLSLSX
Flood Statement
National Weather Service St Louis MO
222 AM CDT Wed Oct 10 2018

...The flood warning continues for the following rivers in 
Missouri...
 
  North Fabius River near Ewing

  Middle Fabius River near Ewing

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours and near 1 inch forecast in the next 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-110721-
/O.EXT.KLSX.FL.W.0119.000000T0000Z-181014T0600Z/
/EWNM7.1.ER.181010T0510Z.181011T0000Z.181013T0600Z.NO/
222 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  the North Fabius River near Ewing
* until late Saturday night.
* At 1:30 AM Wednesday the stage was 12.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.7 feet by this evening, then
  fall below flood stage early Saturday morning.
* Impact:  At 14.0 feet...Left bank begins to flood near Monticello.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/11  10/12  10/13  10/14  10/15

North Fabius River
  Ewing           11.0   12.27      12.8   13.7   12.4   10.5    8.5


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-110721-
/O.EXT.KLSX.FL.W.0120.000000T0000Z-181014T0152Z/
/EWMM7.1.ER.181010T0416Z.181011T0600Z.181013T0152Z.NO/
222 AM CDT Wed Oct 10 2018

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until Saturday evening.
* At 1:30 AM Wednesday the stage was 13.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.5 feet by after midnight 
  tonight, then fall below flood stage Friday evening.
* Impact:  At 15.7 feet...Right bank overflows upstream of bridge near
  the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/11  10/12  10/13  10/14  10/15

Middle Fabius River
  Ewing           12.0   13.56      14.3   15.3   14.6    9.3    6.3


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
842 
WGUS43 KLSX 101247
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
747 AM CDT Wed Oct 10 2018

...Observed Flooding Changed from Minor to Moderate Severity for the 
following river in Missouri...

    North River at Palmyra
      
      
...Forecast flooding changed from Minor to Moderate severity for the 
following river in Missouri...

    North Fabius River near Ewing


.This Flood Warning is a result of 1-3 inches of rainfall over the
past 24 hours...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-111247-
/O.EXT.KLSX.FL.W.0119.000000T0000Z-181013T1942Z/
/EWNM7.2.ER.181010T0510Z.181011T0600Z.181012T1942Z.NO/
747 AM CDT Wed Oct 10 2018

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The North Fabius River near Ewing
* Until Friday afternoon.
* At 6:46 AM Wednesday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river is forecast to crest near 14.5 feet late tonight
* Impact:  At 14.0 feet...Left bank begins to flood near Monticello.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/11  10/12  10/13  10/14  10/15

North Fabius River
  Ewing           11.0   11.04      14.5   11.9    9.3    7.6    6.4


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC127-111247-
/O.EXT.KLSX.FL.W.0122.181010T1241Z-181012T0205Z/
/PALM7.2.ER.181010T0850Z.181010T1130Z.181011T0205Z.NO/
747 AM CDT Wed Oct 10 2018

...Observed flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The North River at Palmyra
* Until late this evening.
* At 6:30 AM Wednesday the stage was 16.8 feet.
* Flood stage is 13.0 feet.
* The river is currently cresting near 16.8 feet and is forecast to
  fall back below flood stage late this evening.
* Impact:  At 17.1 feet...Agricultural land along the left bank begins
  flooding near the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/11  10/12  10/13  10/14  10/15

North River
  Palmyra         13.0   16.84      10.1    5.7    4.3    4.1    4.1


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
196 
WGUS83 KLSX 101540
FLSLSX
Flood Statement
National Weather Service St Louis MO
1040 AM CDT Wed Oct 10 2018

...The flood warning is cancelled for the following river in 
Missouri...
 
 
  North Fabius River near 
  
      Ewing
  

.This will be the final statement for this flood event...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-101610-
/O.CAN.KLSX.FL.W.0119.000000T0000Z-181013T1942Z/
/EWNM7.1.ER.181010T0510Z.181010T0700Z.181010T1157Z.NO/
1040 AM CDT Wed Oct 10 2018

The Flood Warning is cancelled for
  The North Fabius River near Ewing.
* At 9:30 AM Wednesday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 6:57 AM Wednesday.
* The river is forecast to continue falling to near 9.3 feet Friday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/11  10/12  10/13  10/14  10/15

North Fabius River
  Ewing           11.0   10.39       9.6    9.3    8.4    7.5    6.7


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:29 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 10, 12:29 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1229 AM CDT Wed Oct 10 2018

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 336 PM CDT Tue Oct 9 2018

Main concern in the short term continues to be the strong cold front
that will slide through the region late tonight through Wednesday.

Latest HRRR is beginning to come into better agreement with what is
actually happening over region as of 20z. Ahead of system, scattered
showers and thunderstorms are developing in a moderately unstable
environment with surface based CAPES in excess of 1500 J/kg and
effective bulk shear 30+ kts over portions of central/northeast
Missouri as of 20z. This initial round of activity is more diurnally
driven so should see showers and storms diminish a bit towards
sunset. However, the break in activity will not be long as more
significant storms develop along prefrontal trof over central
Missouri after 02z Wednesday and track east through forecast area
during the late evening and early morning hours. There will be
plenty of instability and shear late into the evening for a few
strong to severe thunderstorms over portions of central/northeast
Missouri as well as west central Illinois. SPC has kept this area in
a slight risk with the main threat being damaging winds, though
isolated tornadoes and large hail are possible.

Then another round of activity to fire along main cold front after
08z Wednesday over western Missouri and track eastward through
forecast area during the day on Wednesday.

With progressive nature of system, rainfall amounts will remain
below flash flood criteria, though could see between half an inch
and an inch of rainfall through Wednesday afternoon before system
exits region.

As for temperatures, another mild night tonight with lows only in
the mid to upper 60s. On Wednesday, highs will be in the upper 60s
to upper 70s, with steady or falling temperatures during the
afternoon hours most locations.

Byrd

.LONG TERM...  (Wednesday Night through Next Tuesday)
Issued at 336 PM CDT Tue Oct 9 2018

Strong surface ridge to build into region Wednesday night with
scattered showers exiting region. Ridge will usher in much colder
air with lows in the upper 30s to upper 40s Wednesday night. Highs
on Thursday will only be in the low 50s to low 60s, which are 10
to 15 degrees below normal for this time of year.

By Thursday night, even colder temperatures can be expected with
lows in the mid 30s to low 40s. This cold air combined with little
or no winds and clear skies could allow for the formation of patchy
frost across northern portions of forecast area. However, confidence
is low as a quick moving shortwave to approach region towards
daybreak on Friday, so should see increasing clouds. Left out
mention of patchy frost for now.

Upper level shortwave to slide through region on Friday undercutting
surface ridge. Even though moisture will be limited, isolated/
scattered showers will develop by midday and slide quickly east
through forecast area, exiting by early Friday evening.

Beyond that, better chances of rain will move into the region
Saturday evening and persist through Sunday night before exiting
Monday morning. Still some differences in timing, strength and
duration of the rain for the weekend as a southern stream shortwave
slides through region just south of forecast area Saturday night
through Sunday morning and a northern stream system slides through
region Sunday night. No major changes to ongoing forecast at this
time. Below normal temperatures to persist through remainder of
forecast period.

Byrd

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1211 AM CDT Wed Oct 10 2018

A line of showers with a few embedded thunderstorms continues to
move slowly east through central and northeast Missouri into east
central Missouri and west central Illinois. This slow progression
eastward is expected to continue through the rest of the night and
into Wednesday. Heavy showers embedded in the line will be capable
of intermittently dropping visibility and ceilings to IFR.
However, think flight conditions will generally stay MVFR with the
line of showers. Most guidance fills in low ceilings after 12Z
ahead of the cold front with heights down below 2000 feet. The
front will move through from east to west from around 15Z in
central Missouri to around 20-22Z. There should be a general
improvement to VFR during the afternoon after FROPA. Southerly
flow ahead of the front will turn sharply to the west after the
front passes.

SPECIFICS FOR KSTL:

The line of showers moving into east central Missouri will likely
be to the terminal by 08-09Z. There are a few embedded
thunderstorms which will be capable of reducing visibilities to
IFR levels, and ceilings could drop below 2000 feet in these
storms as well. More shower activity is expected in the morning
with ceilings dropping below 2000 feet ahead of the front. Latest
guidance has the cold front moving through the terminal between
18-19Z, and other than a stray shower that should be the end of
the precip. Ceilings should begin rising behind the front as well
and I expect VFR flight conditions by late afternoon or early
evening.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     44  60  41  58 /  20   0   0  10
Quincy          39  54  36  52 /  10   0   0  40
Columbia        39  56  37  54 /   0   0   0  50
Jefferson City  41  58  38  57 /   0   0   0  40
Salem           45  59  39  58 /  40   0   0  10
Farmington      44  61  40  59 /  20   0   0  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 9, 3:53 PM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
353 PM CDT Tue Oct 9 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
353 PM CDT Tue Oct 9 2018

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms will become likely by tonight as a strong cold front
approaches. Isolated to scattered severe storms are possible
tonight, particularly across central and northeast Missouri and west
central Illinois. The main threat will be damaging winds, but large
hail and isolated tornadoes may also be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of thunderstorms will continue on Wednesday. Isolated
severe storms will be possible across portions of southwestern
Illinois during the morning hours. The main threat will be damaging
winds.

Major river flooding is forecast on portions of the Mississippi
River beginning as soon as Wednesday and continuing through the
upcoming weekend as a result of previously fallen rain. See the
appropriate Flood Warning or Flood Statement for specific details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Spotters are encouraged to
report any severe weather, if observed, to the National Weather
Service.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:34 AM CDTRiver Flood WarningLSXLewis54 hr
Oct 10, 2:29 AM CDTRiver Flood WarningLSXMarion30 hr
Oct 10, 2:29 AM CDTRiver Flood WarningLSXMarion17 hr
Oct 10, 1:48 PM CDTRiver Flood WarningLSXCole, Osage7 days
Oct 10, 3:24 PM CDTRiver Flood WarningLSXLewis25 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.